MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SELF CENT HIP 45X28 GRY; HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI

DEPUY ORTHOPAEDICS INC US SELF CENT HIP 45X28 GRY; HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI
Catalog Number 103545000
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bipolar cup implant had a loose liner.Product was unable to be used properly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the catalog/model number was not provided, the (01)gtin is not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the implant product white liner was loose and does not fit nicely in the metal cup.The cup is unfit for patient use.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint #:(b)(4).Investigation summary
=
> bipolar cup implant had a loose liner.Product was unable to be used properly.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the polyethene insert and collar components were returned assembled, however the insert-collar assembly was received separated from the metal shell component.There were no signs of damage or defects with any of the components.However, it is worth mentioning that the gap in the collar appeared to be smaller than normal.Additional information from the hospital informed customer quality that they decontaminated the product together with other sterile instruments.This information confirms the possibility that the insert may have inadvertently been exposed to high temperatures prior to the observations made in the complaint.However, without further confirmation of this part entering decontamination prior to the event, no further conclusion can be drawn at this time a manufacturing record evaluation was performed for the finished device product description: self cent hip 45x28 gry product code: 103545000 lot number: m5354a and no non-conformances or manufacturing irregularities were identified.A dimensional inspection was performed and confirms that the device was out of specifications as the gap in the collar is smaller, most likely due to the integrity of the poly components was compromised by the exposure to an environment of high temperatures.The overall complaint was confirmed as the undersized condition of the insert and collar components would have contribute to the reported loose self cent hip 45x28 gry.However, without further confirmation of this part entering decontamination prior to the event; the potential cause could not be established.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? dwg - 103502002 rev j.Current and manufactured.Dimensional inspection: specified dimension gap in the collar= 3.97 + 0.75 / - 0.00 mm measured dimension: gap in the collar= 2.46 mm (not complies) device used: digimatic caliper cd78619 device history lot
=
> a manufacturing record evaluation was performed for the finished device product description: self cent hip 45x28 gry product code: 103545000 lot number: m5354a and no non-conformances or manufacturing irregularities were identified.Device history review
=
> a manufacturing record evaluation was performed for the finished device product description: self cent hip 45x28 gry product code: 103545000 lot number: m5354a and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: h3.

Brand Name
SELF CENT HIP 45X28 GRY
Common Device Name
HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20469757
Report Number1818910-2024-21751
Device Sequence Number7472156
Product Code KWY
UDI-Device Identifier10603295003359
UDI-Public(01)10603295003359(17)281231(10)M5354A
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K812672
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number103545000
Device Lot NumberM5354A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer10/23/2024
11/18/2024
02/21/2025
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date10/30/2024
11/21/2024
02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HIP ACETABULAR CUP.
Patient SexUnknown